Gauteng Trail Clinic 2015

0
903

clinic gauteng gomulti shop poster 2015 Facebook event design 800 pixels

The Gauteng Trail Clinic on 7 and 8 November 2015 has sold out.

Email us to go onto our waiting list should there be a cancellation for the Gauteng Clinic.

To be kept up to date with future Gauteng Clinics, or the 2016 Cape Town and Durban clinics, sign up to the mailing list.

Visit our bookings page for more information on pricing and to bookmark it for future clinics.

Do you want to run faster, with more confidence, and reduced injuries?

You can attain this ideal state by applying the skills you’ll learn at our dynamic two-day trail running clinic. It’s being held in Gauteng on Saturday 7 and Sunday 8 November 2015 for the first time. Durban was our first clinic and received praise from all who attended.

Durban Trail clinic breakfast table
Good vibes at the Durban Trail Clinic snack table. Photo: Greg Labuscagne

In Gauteng, Drakensberg Grand Travers record holder Ryno Griesel, and acclaimed trail run coach Neville Beeton, who has produced remarkable results for athletes like Megan Mackenzie and Graeme McCallum, are two of the exciting teachers you will be learning from.

Follow @TRAILza and search for #gautengtrailclinic on Twitter for regular updates.

The venue is centrally located at Walter Sisulu Botanic Gardens for Joburg and Pretoria runners. The emphasis is on providing a great experience without having to drive too far to reach it.

Speakers for the Gauteng Trail Clinic:

  • Ryno Griesel holds the Drakensberg Grand Traverse pairs record with Ryan Sandes. Ryno is a passionate mountaineer and trail runner. He has climbed various mountains in Africa, Europe, and Nepal. He currently holds the record for the Hobbit 100km mountain run after back to back wins in 2012/13. He has raced the Adventure Racing World circuit since 2006 with various top 5 international finishes. Race destinations include Africa, Europe, the Moab desert in Utah, and the icebergs of Patagonia. Ryno actively competes on the Rogaine World Champs circuit (pair – 24 hour navigation runs) with Nicholas Mulder. They achieved a second place at New Zealand World champs 2010 and a win in Ireland nationals 2011, a second at Czech nationals in 2012 and a top 5 at Czech World Champs in 2012. Ryno will teach us about setting a goal and chasing it consistently. You’ll learn practical ways he’s become more creative in the balancing act of running vs LIFE. “Racing and training is 99% mental, and the other half is physical”, he says. rynogriesel.co.za
    Facebook
    Twitter
    Instagram
  • Neville Beeton has trained many successful road and trail runners since 1999. He has run 10 Comrades Marathons and 258 marathons and ultras. His PBs: 1000m 2.31; 5km 14.58; 10km 32.48; 42km 2.34; Comrades 6.38; 100km 7.31. Wow! Follow him on Twitter. “Those attending my talk will learn how to set the trails alight as they become fitter, faster and more confident using my principles of training and key training sessions. They will learn how to put all this together into a successful training programme enabling them to peak and taper for the perfect race. We will also discuss pacing, including walk/run strategy, race strategies, nutrition and hydration, injury prevention, and recovery. The practical session on Sunday will focus on how best to tackle technical terrain, particularly steep climbs and steep downhills enabling you to tackle trails with confidence.”
    Neville was second master at the SA trail champs at Molweni this year (behind Graeme McCallum whom he coaches). He was the coach for the SA team for the World Long Distance Trail Champs in Switzerland this year, and four of his runners represented South Africa at the 2015 World Champs, one of them in  France (ultra) and three in Switzerland (long distance).
  • Anca Wessels is the driving force behind Wessels Biokinetics. Her insights will save you many months of unnecessary running-related injuries. She will talk about the magic behind muscles and how to optimally use these powerful mechanisms to perform at your best. How does flexibility, strength and fitness link together to give you a stronger run and aid in the battle against nagging injuries? The talk will not only explain the theory behind working towards a better run, but also offer real-world practical DIY techniques as well as after-run care that maximises recovery and gets you back on the trail faster than you can say ‘protein bar’.
    Anca has an honours degree in Sport Science and Biokinetics and is a qualified sports massage therapist. She has worked with all levels of runner. Twelve of her runners crossed the finish line at Comrades 2015, exceeding their expectations. Recently she has worked with Jock Green and Graeme McCullum. Both were selected for the SA trail team to compete at the World Championships. Anca has eight years experience in her field and truly enjoys working with athletes of all levels.
  • Lisa de Speville is the founder of AR.co.za and FEAT, a keen adventure racer, trail runner, and superb navigation teacher. She’ll guide you through many of the small things that make the biggest difference to your enjoyment and race success from basic navigation tips to foot care – and all the valuable small things inbetween.
  • Peri Zourides, founder of Seven Star Energy Centre asks “What is strength? How is it defined? Does it apply trail running? Is strength only about lifting weights and bulking up?”
    This session aims to change your idea about what strength is, how it can be applied to assist your running, improve your mobility, keep you injury-free and healthy for years to come.
    We’ll get back to basics using your bodyweight for natural movements patterns such as balance, squatting and crawling, as well as learning the power of the breath and how to use tension for strength. Gear needed: All you need is a set of comfy sweat-wicking clothing, and a towel. Shoes are optional.
  • Craig Gornall from The Sweat Shop will talk on choosing the shoes and gear that will give you the best bang for your buck, with an emphasis on the latest offerings from Brooks Running.
  • Steven Le Roux, a keen trail runner and CamelBak expert, on choosing and using your hydration system.
  • Deon Braun is TRAIL magazine’s founder and your host. He will talk and demonstrate how you can achieve optimal nutrition to fuel your efforts and energy in daily life, and on the trail. He’ll also reference several of the best nutrition-focused and fitness lifestyle books and online resources available.

The clinic is held in association with running brands Brooks Running, CamelBak hydration, NuZest nutrition, and retail partner The Sweat Shop.

Interested in a future clinic? Indicate your interest via our secure SurveyMonkey questionnaire. Answer a few questions and add your details for updates to future clinics for Durban, Cape Town, and Gauteng in 2016.

Brooks Cascadia PureGrit ad TRAIL magNo matter what your skill or fitness level, this is an ideal opportunity to learn valuable lifestyle and training tweaks, which might save you days, weeks or months of trial and error or injuries. You will gain from it whether you’re a newcomer to the offroad lifestyle from the road, or have been running trails for several years, but feel you have reached a plateau.

You’ll learn everything you need to know to dive deeper into trail running, including what gear you might need (or not), tips to maximise your training, the latest nutrition findings, preventing injuries, the technique tweaks that will help you run faster and further than ever, and the best books to read on the subject.

Format: you’ll enjoy both studio theory lessons as well as outdoor runs (you’ll cover approx 10km on Saturday and no more than 15km on Sunday, at a group pace). If you haven’t done 15km before, don’t worry. It will be broken up by frequent stops, so it won’t feel that far at all. We’ll split into two groups if necessary, to allow faster runners to go ahead, and then regroup.

Start: 8am both days.

Finish times: approx 2:30pm both days.

Wild Coast 4 cover
Slingsby Wild Coast map (fourth edition) worth R150

What you get:

  • A personalised shoe assessment from shoe professional and experienced trail runner Craig Gornall from The Sweat Shop.
  • A gait assessment (in the field) by coach Neville Beeton.
  • A strength training class with Peri Zourides.
  • A group injury prevention class with Anca Wessels, with individual strength assessments by runners’ request.
  • Draw into the Brooks trail shoe giveaway (drawn at the awards ceremony on Sunday).
  • Three issue TRAIL print subscription (worth R100) or three back issues of your choice.
  • A Brooks shoe bag.
  • A can of refreshing Cocos-Pure coconut water each day.
  • Latest Slingsby Wild Coast map (fourth edition) worth R150.
  • Dirty Boots adventure booklet.
  • Tasty nutritious snacks at the training venue, including smoothies with Nuzest Clean Lean Protein, and also homemade rice cakes to take with you on our two runs, with practical demonstrations to incorporate into your own life.
  • Draw for six 500g tubs of Nuzest Clean Lean Protein.
  • Eye-catching A3 course certificate at the awards presentation on Sunday.
  • Professional-quality photos available to you after the course via Facebook.
  • Knowledge that will save you lots of frustration, injuries, money, and time.
  • You will run faster times after this clinic. Guaranteed.
  • Making new friends, including really quick trail runners who share what works well for them.
Camelbak Circuit for Durban clinic
The trail-specific CamelBak Circuit hydration pack will be available to see, touch, and buy

Save on Brooks trail shoes

If you’re looking for a new pair of trail or road shoes at a great price, this clinic is arguably the best way to do that. Brooks retail partner store The Sweat Shop will have shoes from the range available in your size (we send a survey to all attendees for shoe sizes before the clinic) to fit test and hop around the training hall. Trail runner and shoe specialist Craig Gornall from The Sweat Shop will attend the clinic and give you the benefit of his years of experience.

Save on CamelBak hydration packs

For your hydration needs, you can trust CamelBak for a range of packs designed specifically for trail running. CamelBak guru Steven Le Roux will showcase the latest models, which will also be available for purchase through retail partner The Sweat Shop.

Sample Itinerary from Gauteng Clinic 2016

DAY 1

Saturday 18 June 2016

8am. Meet & Greet. Deon, Heloise, and Chris welcome you (30min).

Start 8:30am. Deon gives short overview of the course (5min).

8:35am. Overview of Brooks trail running shoes and Brooks shoe fitting opportunity (50min).

9:25am Short break (5min).

9:30am. Ryno Griesel talks on your best trail running form and technique. This includes a short slideshow to explain uphill/downhill running (40min). Bring trekking / hiking poles along for the practical session that follows.

10:10am. Gear up (10min).

10:15am. Warm-up drills, then run for 1.5-2 hours, including the latest version of Ryno’s famous power hiking, climbing, and downhill running tips, with more insights since his May 2016 visit to the French Alps (120min).

12:15pm. Return to Nestlé Centre, towel down, and a change of clothing if desired (15min).

12:30pm Lunch snacks at Nestlé Education Centre, with smoothies by Deon and a hands-on demo on how to make your own portable rice cakes by Heloise (45min).

1:15pm Move to floor for Peri Zourides fantastic strength training class (60min).

2:15pm Towel down (10min).

2:25pm Chris Crewdson on the small things that make a big difference (gear, navigation, race tips (60min).

3:25pm. Deon Braun wrap-up (5min).

3:30pm. Leave, go home, we’ve had enough of you too! Rest well (16 hours).

DAY 2

Sunday 19 June 2016

8am. Start greetings, take seats before 8:10am please.

8:10am. Hydration demo and fitting opportunity, followed by checking of your existing hydration packs (50min).

9am. Coach Neville Beeton talks on maximising your running training (60min).

10am. Gear up, warm up (15min).

10:15am. Quality running with Coach Neville. This is a speed, interval and cadence-tweaking session. Bring your fast legs, and prepare to have a lot of fun. It’s a totally non-competitive environment – you will only be running against yourself (90min).

11:45am. Return to Nestlé Centre, towel down, change of clothing if required. Have a tracksuit handy.

12pm. Healthy snacks, drinks (non-alcoholic), and chats (45min).

12:45pm. Anca Wessels talks on injuries, prevention, and rehabilitation (45min).

1:30pm. Short break (10min).

1:40pm. Deon Braun talks on food as fuel: how nutrition is your foundation for the best life possible (50min).

2:30pm Presentation of certificates (10min).

Close – Be inspired. Happy trails!

Just a taste of the amazing experience that was the Durban TRAIL Clinic, held in Glenwood. Photos by Greg Labuscagne…

Posted by TRAIL magazine on Monday, 27 July 2015

Sunday

  • Meet – 7:30am (Studio)
  • Pre-run kit check including choosing and using hydration packs with CamelBak – 40min from 7:35am to 8:15am (studio). Opportunity to buy CamelBak products at reduced prices.
  • Run to Msinsi Nature Reserve (± 4km one-way) for fitness evaluation in a two-hour session – 12km-15km total run distance, with lots of stops and walking. Easy pace there and back to the Breathing Space. Total time 120min from 8:15am to 10:15am
  • Return to Breathing Space studio. Towel down/swim/shower – 10:15am to 10:30am (studio)
  • Practical nutrition course – make and eat your own run food practical class – 60min from 10:30am to 11:30am (studio)
  • Lunch – part of the course above (studio)
  • Short break to 11:45am
  • Injury prevention and strength training basics with biokineticist Stephan Terblanche – 75min from 11:45am to 1pm (studio)
  • Trail media – 20 trail-related books worth reading with Deon Braun – 30min from 1pm to 1:30pm
  • Q&A and Sharing Session – with everyone involved sharing what they’ve learned and intend doing with this new knowledge – 30min from 1:30pm to 2pm (studio)
  • Certificate ceremony – 2pm to 2:30pm (studio)

This itinerary will change quite substantially for Gauteng.

Brooks running clinic TRAIL magazine
You’ll be running on a variety of surfaces, but there won’t be much manicured trail like this! Expect to be challenged – and conquer yourself.

What

This comprehensive, fun, fast-paced, two-day clinic will cover everything that interests trail runners:

  • the most effective training tweaks and hacks to maximise your training time. We share what the latest research is showing scientists and coaches.
  • avoiding, nursing, and healing injuries, so you can do more of what you love: running!
  • aging – are there ways to slow it down? What is the latest research showing about running into our 60s and 70s?
  • proven technique improvements, that will super-charge your performance and enjoyment of trail running.
  • gait analysis by Coach Neville and Deon Braun.
  • nutrition that will improve your health, your enjoyment of life, and lift your running to a new level.
  • creating your own high-quality, portable trail food, in a practical class that will have you making your own food!
  • running equipment you need – and equipment you might not need.
  • trail etiquette, so you always know what to do, when you meet man, beast, or machine out on the trail.
  • safety tips on the trails.
  • the best books to read on the topic.

The clinic will give you a chance to hear from experts on various topics as they take you through several theory and practical lessons that will aid you in all facets of your trail running life.

591x472 Calf stretch trail clinics

 

Why

A clinic to help you improve your overall trail running experience – and your life – through theory and fun practical sessions with expert trail runners and affiliates.

Who

For anyone who wants to learn how to improve their trail running – from newbies who can walk or run 10km and are looking to move onto 20km runs, to intermediates who are handling 15km runs and are wanting to make the jump to technical and tough 20km+ runs – and beyond.

Brooks Cascadia 10

guaranteeCost

Cost: Just five tickets remain at R1,600. We are capping the class at 15 to keep the coaching personal and effective. Entries opened at 10am on Tuesday 1 September, and 10 spaces were sold within days.

Contact us

  • SMS Deon Braun 082 377 4669
  • Email
  • Online Follow TRAIL mag’s social media persona TRAILza on Twitter and Facebook to keep up to date.

 

Gauteng Trail clinic sponsors

 

Facebook Comments